Penalized splines and reproducing kernel methods

Publication Type:
Journal Article
Citation:
American Statistician, 2006, 60 (3), pp. 233 - 240
Issue Date:
2006-08-01
Full metadata record
Files in This Item:
Filename Description Size
Thumbnail2010000457OK.pdf382.46 kB
Adobe PDF
Two data analytic research areas - penalized splines and reproducing kernel methods - have become very vibrant since the mid-1990s. This article shows how the former can be embedded in the latter via theory for reproducing kernel Hilbert spaces. This connection facilitates cross-fertilization between the two bodies of research. In particular, connections between support vector machines and penalized splines are established. These allow for significant reductions in computational complexity, and easier incorporation of special structure such as additivity. © 2006 American Statistical Association.
Please use this identifier to cite or link to this item: